1. Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. No professional addiction advisors are recognized by the owners, admins, or moderators, even if the member states such status. All content is copyrighted and protected. DO NOT use any information that can identify you in these forums. If you do, a google search can link your addiction post to your name causing harm to your future activities including employment.

Help: Detoxing from Bupe about 4 years(almost done /w taper!)

Discussion in 'Detoxing From Buprenorphine/Subutex/Suboxone' started by ilikerolls, Aug 27, 2014.

  1. ilikerolls

    ilikerolls Member

    Hello,

    Been reading here for a little while. I been on suboxone for about 4 years at mostly 4 mgs. The past 4 months I tapered from 3 mgs to 0.25 mg(currently). I spent 3 weeks at 0.5 mg, then 2 weeks at 0.375 mg, and now at 0.25 mg and been on that for about 4 days. I didn't feel a big drop on the 0.25 mg. The withdrawal symptoms have been coming in what I call waves. They come and go through out the day and it seems like I feel ok between 10 AM - 2 PM everyday. I take my 0.25 mg of suboxone at around 8 AM. Does this mean I am getting towards the end of the acute withdrawals? I mean the coming and going of symptoms does that mean anything?

    Will spending more time at 0.25 mg help at all with PAWS or is it better to just to take the jump sooner to get the PAWS over with?

    I know everyone is different, but does anyone know what I can expect with PAWS? 6 weeks or 6 months? I mean am I not going to be able to drive for another couple months after I am completely off? Energy? Will I be able to start lifting weights again? Work? Will I get better week to week with PAWS like acute withdrawals?

    I am just use to going through withdrawals and being done, but this has obviously been different.
     
  2. freakedout

    freakedout Moderator

    Hey ilikerolls,

    .25 is still a fair dose since the stuff stacks up in your system with its 37.5 hour half life.

    What I have noticed is that folks who jump off a dose similar to yours have more acute withdrawals than those who taper extremely low. PAWS is a crapshoot because physical health, mental health, social situation, age, etc all come into play. No way to predict this but the one thing that is consistent is that the fear is usually way worse than the reality.

    Sub withdrawals will not be as intense as with short acting opiates but they do tend to last longer and expect the up and down thing where you feel better, then worse, then better, etc. It is not a straight line to freedom from the stuff.

    Personally, I tapered to .025mg, started skipping days, then every third day, and finally forgot to take it....Realizing a week later I didn't feel any acute withdrawals. I honestly don't know if I even experienced any PAWS. If I did, they certainly didn't bother me. It was a weird time. (The most frustrating thing is that FEAR of withdrawals kept me on Methadone and Suboxone for almost nine years and my FEAR never translated to reality!)

    The important thing to realize is that many other people have gained their freedom from sub, there is no magic to it, and you can do it also ;)

    Check out some of the posts in this thread...might be useful information:

    http://www.heroin-detox.com/detoxin...one/20823-36-hours-off-sub-not-wding-yet.html
     
  3. StuckonSubs

    StuckonSubs Well-Known Member

    I agree with freakedout. That is some good info. I'd try and start skipping days as soon as you feel comfortable doing it.
    Also, as far as PAWS, try not to worry about it. I have only been off the subs for about a month (after 10 years on sub) and I feel like I am getting better every day. But I try not to focus on every little ache and pain and bad feeling (mental or physical). Instead I choose to focus on all the good - like all these emotions and feelings coming back that I hadn't felt in years and years. And that overall I am getting better and better as time goes on. Not that there hasn't been bumps in the road and feelings of setback. But overall it is moving in the right direction and soon enough this will all just be a bad memory.
    You can't expect your body to heal overnight after so many years of use. But your body WILL heal. It just takes some time is all.
    One suggestion - don't sit and wait for your energy and motivation to come back. Force yourself to do things like lifting your weights and working. I am working 2 jobs right now. I did not want to start a second job by any means. It absolutely sucked at first and I literally had to force myself to get out of bed every day. But the more I keep at it the better I feel. The less I sit around, the better I feel. I sat around forever waiting for energy to return after my benzo detox and finally just forced myself to become more active again and it has made my sub detox much much easier!
     
  4. alumni

    alumni Member

    You have received helpful information related to your original post.
    One thing I can add based on my experience helping addicts withdraw from any opioid (including buprenorphine) is to consider consulting with your physician about starting treatment with an SSRI antidepressant such as Lexapro prior to completely discontinuing Suboxone.
    One of the most typical, persistent and problematic symptoms associated with PAWS is depression. I've found that getting a jump on addressing this potential with an A/D can often be helpful when avoiding relapse during this post-withdrawal period of time.
    How long PAWS will last is impossible to estimate because of the many variables involved with each individual's situation.
     
  5. ilikerolls

    ilikerolls Member

    Yes, I agree this is very helpful information and thank you for sharing. BTW I am down to 1/8 mg or 0.125 mg now and am working on stabilizing, so I am making progress. I have noticed a few things towards the end of my taper, which I am betting are going to be still present during PAWS. So I would like to get some feedback now. That way I can create a diet and exercise routine.

    1.I have noticed that it seems like too much exercise is not a good thing. And when I say too much I mean taking a 10 minute walk seems ok if only done maybe or twice a day, but taking a 15 minute walk is NOT ok. I get really anxious and tired after words. I have actually gave my 30 - 60 minute anabolic exercise routine due to this, but maybe I shouldn't have? Does this sound right? Will this be the same during PAWS?

    2. I noticed that eating a heavy meal can be very bad. It gives me the similar symptoms(sleepy, cold, anxiety) as exercising too much. I am surprised there isn't a recommended diet for this or am I the only one experiencing this as well?

    3. I also noticed lying down causes issues. My assumption is this is due to poor blood circulation during w/d's, which I believe is the cause for others who get RLS. Anything that helps with this?
     
  6. Bonita

    Bonita Well-Known Member

    More excerise you participate in the faster one will get energy level back. As Freak said…. you still have those receptors covered at .125. May be a good time to put longer hours between doses now. For RLS magnesium/calucim two times daily esp at night. I also read here someone used the TED's stocking with excellent results. Small frequent meals better then heavy food. Increase fluid intake. Friuts/omega3-6-9 is a good thing to add now. When the lack of sleep kickes in (once your not taking the sub at all) then increase excerise, add melatonin. Good luck.
     

Share This Page